Alert archive / Oklahoma / Wind Advisories in 2024
Wind Advisory 3, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Jan 8, 2024, 12:31 PM CST for 4 counties in Oklahoma. It took effect at Jan 9, 2024, 2:24 AM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2024, 12:31 PM CST (18:31 UTC)
- In effect from
- Jan 9, 2024, 2:24 AM CST
- Expired
- Jan 9, 2024, 12:09 PM CST
- In force
- 10 hr
- Issued by
- NWS Norman, OK
Counties Alfalfa County, OK, Blaine County, OK, Major County, OK, Washita County, OK
The radar
The Vance AFB radar (KVNX), 86 km from the middle of the area, began a volume at 18:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 6.5 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 741 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 667 m²/s²
- 0-3 km storm-relative helicity
- 1180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
332 WWUS74 KOUN 081831 NPWOUN URGENT - WEATHER MESSAGE National Weather Service Norman OK 1231 PM CST Mon Jan 8 2024 OKZ006-011-017-022-091000- /O.NEW.KOUN.WI.Y.0003.240109T1200Z-240110T0000Z/ /O.EXA.KOUN.HW.W.0001.240109T0000Z-240109T1200Z/ /O.EXT.KOUN.WI.Y.0001.000000T0000Z-240109T0000Z/ Alfalfa-Major-Blaine-Washita- Including the cities of Cherokee, Helena, Carmen, Fairview, Watonga, Geary, Okeene, Cordell, Burns Flat, and Sentinel 1231 PM CST Mon Jan 8 2024 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... ...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST TUESDAY... ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST TUESDAY... * WHAT...For the first Wind Advisory, south winds 10 to 20 mph with gusts up to 35 mph. For the High Wind Warning, northwest winds 25 to 35 mph with gusts up to 55 mph expected. For the second Wind Advisory, northwest winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Alfalfa, Major, Blaine and Washita Counties. * WHEN...For the first Wind Advisory, until 6 PM CST this evening. For the High Wind Warning, from 6 PM this evening to 6 AM CST Tuesday. For the second Wind Advisory, from 6 AM to 6 PM CST Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ OKZ004-005-009-010-014>016-021-091000- /O.CON.KOUN.HW.W.0001.240109T0000Z-240109T1200Z/ /O.CON.KOUN.WI.Y.0001.000000T0000Z-240109T0000Z/ /O.CON.KOUN.WI.Y.0002.240109T1200Z-240110T0000Z/ Harper-Woods-Ellis-Woodward-Roger Mills-Dewey-Custer-Beckham- Including the cities of Buffalo, Laverne, Alva, Shattuck, Arnett, Gage, Fargo, Woodward, Cheyenne, Hammon, Seiling, Vici, Taloga, Leedey, Weatherford, Clinton, Elk City, and Sayre 1231 PM CST Mon Jan 8 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST TUESDAY... ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST TUESDAY... * WHAT...For the first Wind Advisory, southwest winds 10 to 20 mph with gusts up to 30 mph. For the High Wind Warning, northwest winds 30 to 40 mph with gusts up to 60 mph expected. For the second Wind Advisory, northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Harper, Woods, Ellis, Woodward, Roger Mills, Dewey, Custer and Beckham Counties. * WHEN...For the first Wind Advisory, until 6 PM CST this evening. For the High Wind Warning, from 6 PM this evening to 6 AM CST Tuesday. For the second Wind Advisory, from 6 AM to 6 PM CST Tuesday. * IMPACTS...Damaging winds can blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Local whiteout conditions will be possible this evening with wind-driven snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ OKZ007-008-012-013-018>020-023>048-050>052-TXZ083>090-091000- /O.CON.KOUN.WI.Y.0001.000000T0000Z-240110T0000Z/ Grant-Kay-Garfield-Noble-Kingfisher-Logan-Payne-Caddo-Canadian- Oklahoma-Lincoln-Grady-McClain-Cleveland-Pottawatomie-Seminole- Hughes-Harmon-Greer-Kiowa-Jackson-Tillman-Comanche-Stephens- Garvin-Murray-Pontotoc-Coal-Cotton-Jefferson-Carter-Johnston- Atoka-Love-Marshall-Bryan-Hardeman-Foard-Wilbarger-Wichita-Knox- Baylor-Archer-Clay- Including the cities of Medford, Pond Creek, Lamont, Wakita, Ponca City, Blackwell, Enid, Perry, Kingfisher, Hennessey, Okarche, Guthrie, Stillwater, Anadarko, Hinton, Yukon, Concho, El Reno, Mustang, Oklahoma City, Chandler, Stroud, Prague, Meeker, Davenport, Wellston, Chickasha, Tuttle, Purcell, Newcastle, Blanchard, Norman, Moore, Shawnee, Seminole, Wewoka, Holdenville, Wetumka, Hollis, Mangum, Granite, Hobart, Snyder, Altus, Frederick, Lawton, Duncan, Pauls Valley, Lindsay, Wynnewood, Sulphur, Davis, Ada, Coalgate, Walters, Temple, Waurika, Ringling, Ryan, Ardmore, Tishomingo, Atoka, Marietta, Thackerville, Madill, Kingston, Durant, Quanah, Crowell, Vernon, Sheppard AFB, Wichita Falls, Munday, Knox City, Seymour, Archer City, Holliday, Lakeside City, Scotland, and Henrietta 1231 PM CST Mon Jan 8 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST TUESDAY... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Portions of central, east central, northern, southeast, southern and southwest Oklahoma and northern Texas. * WHEN...Until 6 PM CST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Blowing snow late Monday night into early Tuesday morning across northern Oklahoma may result in reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
3 follow-up statements
067 WWUS74 KOUN 090824 NPWOUN URGENT - WEATHER MESSAGE National Weather Service Norman OK 224 AM CST Tue Jan 9 2024 OKZ004-005-009-010-014>016-021-100000- /O.CAN.KOUN.HW.W.0001.000000T0000Z-240109T1200Z/ /O.EXT.KOUN.WI.Y.0002.240109T0824Z-240110T0000Z/ Harper-Woods-Ellis-Woodward-Roger Mills-Dewey-Custer-Beckham- Including the cities of Buffalo, Laverne, Alva, Shattuck, Arnett, Gage, Fargo, Woodward, Cheyenne, Hammon, Seiling, Vici, Taloga, Leedey, Weatherford, Clinton, Elk City, and Sayre 224 AM CST Tue Jan 9 2024 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... * WHAT...Northwest winds 30 to 40 mph with gusts up to 55 mph. * WHERE...Harper, Woods, Ellis, Woodward, Roger Mills, Dewey, Custer and Beckham Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Damaging winds can blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ OKZ006-011-017-022-100000- /O.CAN.KOUN.HW.W.0001.000000T0000Z-240109T1200Z/ /O.EXT.KOUN.WI.Y.0003.240109T0824Z-240110T0000Z/ Alfalfa-Major-Blaine-Washita- Including the cities of Cherokee, Helena, Carmen, Fairview, Watonga, Geary, Okeene, Cordell, Burns Flat, and Sentinel 224 AM CST Tue Jan 9 2024 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... * WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Alfalfa, Major, Blaine and Washita Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ OKZ007-008-012-013-018>020-023>048-050>052-TXZ083>090-100000- /O.CON.KOUN.WI.Y.0001.000000T0000Z-240110T0000Z/ Grant-Kay-Garfield-Noble-Kingfisher-Logan-Payne-Caddo-Canadian- Oklahoma-Lincoln-Grady-McClain-Cleveland-Pottawatomie-Seminole- Hughes-Harmon-Greer-Kiowa-Jackson-Tillman-Comanche-Stephens- Garvin-Murray-Pontotoc-Coal-Cotton-Jefferson-Carter-Johnston- Atoka-Love-Marshall-Bryan-Hardeman-Foard-Wilbarger-Wichita-Knox- Baylor-Archer-Clay- Including the cities of Medford, Pond Creek, Lamont, Wakita, Ponca City, Blackwell, Enid, Perry, Kingfisher, Hennessey, Okarche, Guthrie, Stillwater, Anadarko, Hinton, Yukon, Concho, El Reno, Mustang, Oklahoma City, Chandler, Stroud, Prague, Meeker, Davenport, Wellston, Chickasha, Tuttle, Purcell, Newcastle, Blanchard, Norman, Moore, Shawnee, Seminole, Wewoka, Holdenville, Wetumka, Hollis, Mangum, Granite, Hobart, Snyder, Altus, Frederick, Lawton, Duncan, Pauls Valley, Lindsay, Wynnewood, Sulphur, Davis, Ada, Coalgate, Walters, Temple, Waurika, Ringling, Ryan, Ardmore, Tishomingo, Atoka, Marietta, Thackerville, Madill, Kingston, Durant, Quanah, Crowell, Vernon, Sheppard AFB, Wichita Falls, Munday, Knox City, Seymour, Archer City, Holliday, Lakeside City, Scotland, and Henrietta 224 AM CST Tue Jan 9 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Portions of central, east central, northern, southeast, southern and southwest Oklahoma and northern Texas. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Blowing snow late Monday night into early Tuesday morning across northern Oklahoma may result in reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
229 WWUS74 KOUN 091450 NPWOUN URGENT - WEATHER MESSAGE National Weather Service Norman OK 850 AM CST Tue Jan 9 2024 OKZ004-009-010-014-021-091600- /O.CAN.KOUN.WI.Y.0002.000000T0000Z-240110T0000Z/ Harper-Ellis-Woodward-Roger Mills-Beckham- Including the cities of Buffalo, Laverne, Shattuck, Arnett, Gage, Fargo, Woodward, Cheyenne, Hammon, Elk City, and Sayre 850 AM CST Tue Jan 9 2024 ...WIND ADVISORY IS CANCELLED... Winds have calmed down below 30 mph. Winds still could gust to 20 to 25 mph through the morning. $$ OKZ033-034-036-TXZ083>085-087-088-091600- /O.CAN.KOUN.WI.Y.0001.000000T0000Z-240110T0000Z/ Harmon-Greer-Jackson-Hardeman-Foard-Wilbarger-Knox-Baylor- Including the cities of Hollis, Mangum, Granite, Altus, Quanah, Crowell, Vernon, Munday, Knox City, and Seymour 850 AM CST Tue Jan 9 2024 ...WIND ADVISORY IS CANCELLED... Winds have calmed down below 30 mph. Winds still could gust to 20 to 25 mph through the morning. $$ OKZ005-015-016-092300- /O.CON.KOUN.WI.Y.0002.000000T0000Z-240110T0000Z/ Woods-Dewey-Custer- Including the cities of Alva, Seiling, Vici, Taloga, Leedey, Weatherford, and Clinton 850 AM CST Tue Jan 9 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 40 mph. * WHERE...Woods, Dewey and Custer Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Damaging winds can blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ OKZ006-011-017-022-092300- /O.CON.KOUN.WI.Y.0003.000000T0000Z-240110T0000Z/ Alfalfa-Major-Blaine-Washita- Including the cities of Cherokee, Helena, Carmen, Fairview, Watonga, Geary, Okeene, Cordell, Burns Flat, and Sentinel 850 AM CST Tue Jan 9 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Northwest winds 15 to 25 mph with gusts up to 40 mph. * WHERE...Alfalfa, Major, Blaine and Washita Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ OKZ007-008-012-013-018>020-023>032-035-037>048-050>052-TXZ086-089- 090-092300- /O.CON.KOUN.WI.Y.0001.000000T0000Z-240110T0000Z/ Grant-Kay-Garfield-Noble-Kingfisher-Logan-Payne-Caddo-Canadian- Oklahoma-Lincoln-Grady-McClain-Cleveland-Pottawatomie-Seminole- Hughes-Kiowa-Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc- Coal-Cotton-Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan- Wichita-Archer-Clay- Including the cities of Medford, Pond Creek, Lamont, Wakita, Ponca City, Blackwell, Enid, Perry, Kingfisher, Hennessey, Okarche, Guthrie, Stillwater, Anadarko, Hinton, Yukon, Concho, El Reno, Mustang, Oklahoma City, Chandler, Stroud, Prague, Meeker, Davenport, Wellston, Chickasha, Tuttle, Purcell, Newcastle, Blanchard, Norman, Moore, Shawnee, Seminole, Wewoka, Holdenville, Wetumka, Hobart, Snyder, Frederick, Lawton, Duncan, Pauls Valley, Lindsay, Wynnewood, Sulphur, Davis, Ada, Coalgate, Walters, Temple, Waurika, Ringling, Ryan, Ardmore, Tishomingo, Atoka, Marietta, Thackerville, Madill, Kingston, Durant, Sheppard AFB, Wichita Falls, Archer City, Holliday, Lakeside City, Scotland, and Henrietta 850 AM CST Tue Jan 9 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Northwest winds 15 to 25 mph with gusts up to 40 mph. * WHERE...Portions of central, east central, northern, southeast, southern and southwest Oklahoma and northern Texas. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Blowing snow late Monday night into early Tuesday morning across northern Oklahoma may result in reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
583 WWUS74 KOUN 091809 NPWOUN URGENT - WEATHER MESSAGE National Weather Service Norman OK 1209 PM CST Tue Jan 9 2024 OKZ005-015-016-091915- /O.CAN.KOUN.WI.Y.0002.000000T0000Z-240110T0000Z/ Woods-Dewey-Custer- Including the cities of Alva, Seiling, Vici, Taloga, Leedey, Weatherford, and Clinton 1209 PM CST Tue Jan 9 2024 ...WIND ADVISORY IS CANCELLED... Winds have weakened below Wind Advisory criteria. A few wind gusts of up to 30 mph will be possible this afternoon. $$ OKZ007-008-012-013-018>020-023>032-035-037>048-050>052-TXZ086-089- 090-091915- /O.CAN.KOUN.WI.Y.0001.000000T0000Z-240110T0000Z/ Grant-Kay-Garfield-Noble-Kingfisher-Logan-Payne-Caddo-Canadian- Oklahoma-Lincoln-Grady-McClain-Cleveland-Pottawatomie-Seminole- Hughes-Kiowa-Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc- Coal-Cotton-Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan- Wichita-Archer-Clay- Including the cities of Medford, Pond Creek, Lamont, Wakita, Ponca City, Blackwell, Enid, Perry, Kingfisher, Hennessey, Okarche, Guthrie, Stillwater, Anadarko, Hinton, Yukon, Concho, El Reno, Mustang, Oklahoma City, Chandler, Stroud, Prague, Meeker, Davenport, Wellston, Chickasha, Tuttle, Purcell, Newcastle, Blanchard, Norman, Moore, Shawnee, Seminole, Wewoka, Holdenville, Wetumka, Hobart, Snyder, Frederick, Lawton, Duncan, Pauls Valley, Lindsay, Wynnewood, Sulphur, Davis, Ada, Coalgate, Walters, Temple, Waurika, Ringling, Ryan, Ardmore, Tishomingo, Atoka, Marietta, Thackerville, Madill, Kingston, Durant, Sheppard AFB, Wichita Falls, Archer City, Holliday, Lakeside City, Scotland, and Henrietta 1209 PM CST Tue Jan 9 2024 ...WIND ADVISORY IS CANCELLED... Winds have weakened below Wind Advisory criteria. A few wind gusts of up to 30 mph will be possible this afternoon. $$ OKZ006-011-017-022-091915- /O.CAN.KOUN.WI.Y.0003.000000T0000Z-240110T0000Z/ Alfalfa-Major-Blaine-Washita- Including the cities of Cherokee, Helena, Carmen, Fairview, Watonga, Geary, Okeene, Cordell, Burns Flat, and Sentinel 1209 PM CST Tue Jan 9 2024 ...WIND ADVISORY IS CANCELLED... Winds have weakened below Wind Advisory criteria. A few wind gusts of up to 30 mph will be possible this afternoon. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Jan 8, 11:22 AM CST, 1 hour 9 minutes earlier.
Area forecast discussion, Jan 8, 11:22 AM CST, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1122 AM CST Mon Jan 8 2024
...New AVIATION...
.SHORT TERM...
(Today and tonight)
Issued at 400 AM CST Mon Jan 8 2024
Highlights:
- Near-blizzard conditions possible tonight in northwest
Oklahoma. A Winter Weather Advisory will be issued for Harper
and Ellis County for localized whiteout conditions in falling
snow and strong winds.
- Upgrading Wind Advisory to High Wind Warning tonight in west
central and northwest Oklahoma with potential of 60 mph wind
gusts.
- Isolated thunderstorms today south with strong winds possible
this morning.
The storm system moving toward the area will bring strong winds and
some winter weather to the area, although the more significant
winter weather impacts will be just west and north of the forecast
area.
The most widespread impact today and tonight will be very strong
winds. The surface low with a central pressure of around 990-992
mb will move into the area this afternoon. A strong pressure
gradient on the back side of the system will lead to very strong
winds this evening. Current high-resolution models show areas of
50 knot wind gusts projected in portions of west central and
northwest Oklahoma, especially over Roger Mills and Beckham
Counties. With this, we are upgrading the Wind Advisory to a High
Wind Warning for areas roughly along and northwest of a line from
Erick to Elk City to Taloga to Alva from 00Z tonight to 12Z
Tuesday morning. The remainder of the Wind Advisory will stay
intact.
Rain is developing across the area this morning and will become
widespread. But precipitation chances will decrease from west to
east later today as a dry slot wraps into the storm system. As the
surface low moves east across Oklahoma this afternoon/evening, the
strong northerly winds west of the low will advect much colder
air into northwest Oklahoma and rain will change to snow in the
precipitation area wrapping around the northwest side of the storm
system. The projected snow amounts continue to decrease in
northwest Oklahoma with the currently projected storm track, but a
few areas could receive about an inch or so of snow, especially
in Ellis and Harper Counties. Although significant accumulations
are not expected, the wind-driven falling snow will produce poor
visibilities. The worst conditions will remain west and north of
the forecast area, and this does not look like it will be a true
blizzard in the northwest part of the forecast area with (a)
little significant accumulation or expected snowfall rates, (b)
areas of snow will not be as widespread as farther northwest, and
(c) any blizzard-like conditions are not expected to be persistent
for multiple hours in any location. Regardless, there will likely
be some relatively brief periods of whiteout conditions, which is
enough to warrant at least a Winter Weather Advisory for Ellis
and Harper Counties where it is most likely to see an inch or so
of snowfall. The area of snow will translate east through the
night with the precipitation likely moving out before sunrise on
Tuesday.
Before all of this, although not as significant of an impact,
there is enough elevated instability for isolated thunderstorms in
the south today. With the strong low-level jet (50 knot winds
around 2000 feet above the surface), it would be possible for a
downdraft to transfer strong winds to the surface. The SPC
Marginal Risk of severe storms seems very reasonable for storms
this morning.
&&
.LONG TERM...
(Tuesday through Sunday)
Issued at 400 AM CST Mon Jan 8 2024
The next system will bring rain and snow chances to the area on
Thursday night/Friday. The models are more consistent with the
timing now with an open trough axis moving over the area Friday
morning. We will likely see some snow with this system, especially
across northern Oklahoma, although the overall ensemble trend for
significant snowfall is currently decreasing a little. But we will
want to continue to watch trends, especially for any potential of
banding from a frontogenetic circulation. In addition, it still
looks like much colder air moves into the area late this week into
early next week.
&&
.AVIATION...
(18Z TAFS)
Issued at 1115 AM CST Mon Jan 8 2024
A line of showers continues to move across eastern portions of
the area, affecting KDUA until mid afternoon. MVFR ceilings will
remain possible throughout the period at KSWO and KPNC, whereas
KOKC and KOUN will see ceilings improve over the next few hours. A
strong cold front will move through the area this evening, with
strong winds behind the front. A second round of precipitation
will follow this frontal boundary, but will only affect the
northern TAF locations. KWWR could see reduced visibilities due to
blowing snow overnight into the morning. Winds will peak at 30-40
mph with gusts up to 60 mph possible.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 27 42 26 53 / 20 0 0 0
Hobart OK 27 45 26 56 / 10 0 0 0
Wichita Falls TX 31 48 29 59 / 0 0 0 0
Gage OK 22 41 23 51 / 60 0 0 0
Ponca City OK 26 37 22 48 / 70 0 0 0
Durant OK 30 47 28 59 / 10 0 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory until 6 PM CST this evening for OKZ004-005-009-010-
014>016-021.
Wind Advisory from 6 AM to 6 PM CST Tuesday for OKZ004-005-009-
010-014>016-021.
High Wind Warning from 6 PM this evening to 6 AM CST Tuesday for
OKZ004-005-009-010-014>016-021.
Winter Weather Advisory from 6 PM this evening to midnight CST
tonight for OKZ004-009.
Wind Advisory until 6 PM CST Tuesday for OKZ006>008-011>013-
017>020-022>048-050>052.
TX...Wind Advisory until 6 PM CST Tuesday for TXZ083>090.
&&
SHORT TERM...26
LONG TERM....26
AVIATION...13Hazardous weather outlook, Jan 8, 8:30 AM CST, 4 hours 1 minute before
Hazardous Weather Outlook National Weather Service Norman OK 830 AM CST Mon Jan 8 2024 OKZ004>048-050>052-TXZ083>090-091430- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 830 AM CST Mon Jan 8 2024 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Strong Winds... Strong winds will develop today, and become even stronger tonight as a storm system moves through the area. Wind gusts of 60 mph will be possible this evening and overnight across west central and northwest Oklahoma with wind gusts around 50 mph possible elsewhere. .Winter Weather... Rain will change to snow across northern Oklahoma tonight. Although significant snow accumulations are not expected, wind- driven snow may produce brief whiteout conditions across northwest Oklahoma tonight. .Thunderstorms... Isolated thunderstorms will remain possible through this afternoon. Lightning will be the main concern. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... .Winter Weather... There is a chance of snow across Oklahoma on Thursday night and Friday. Some light accumulations are possible. .Cold... Colder air will move into the area late this week. Lows will be in the teens across northern and western Oklahoma as early as Friday morning, with lows in the single digits and teens throughout Oklahoma and north Texas on both Saturday and Sunday mornings. Morning wind chill values between ten below and ten above will be widespread on these mornings. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 4:12 AM CST | High Wind Warning | OUN | Alfalfa, Beckham, Blaine, Custer, Dewey, Ellis and 6 more | 22 hr |
| Jan 8, 4:12 AM CST | Wind Advisory | OUN | Beckham, Custer, Dewey, Ellis, Harper, Roger Mills and 2 more | 32 hr |
| Jan 8, 4:19 AM CST | Winter Weather Advisory | OUN | Ellis, Harper, Woods, Woodward | 10 hr |
| Jan 8, 5:51 AM CST | Special Weather Statement | OUN | Jackson | 24 min |
| Jan 8, 6:16 AM CST | Special Weather Statement | OUN | Tillman | 29 min |
| Jan 8, 2:02 PM CST | Winter Storm Warning | OUN | Ellis, Harper, Woods, Woodward | 4 hr |
| Jan 8, 5:50 PM CST | Blizzard Warning | OUN | Ellis, Harper, Woods, Woodward | 6 hr |
| Jan 8, 5:50 PM CST | Winter Weather Advisory | OUN | Alfalfa, Dewey, Ellis, Garfield, Grant, Harper and 6 more | 12 hr |
Nearby
Wind Advisories in Oklahoma, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.